Format

Send to

Choose Destination
Arch Intern Med. 1991 Feb;151(2):373-4.

Diltiazem-induced psychosis and a possible diltiazem-lithium interaction.

Author information

1
Department of Internal Medicine, Washington University School of Medicine, St Louis, Mo.

Abstract

Calcium channel blockers are being used increasingly for a variety of cardiovascular problems. Diltiazem hydrochloride, a benzothiazepine derivative, has been reported to have a low incidence of adverse side effects. We report a case of acute psychosis associated with the use of diltiazem in a patient receiving lithium carbonate therapy. Both diltiazem hydrochloride and lithium carbonate have calcium antagonist effects in the central nervous system, and we review their mechanisms of action. A possible synergistic drug interaction between diltiazem and lithium is reported.

PMID:
1899553
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Silverchair Information Systems
Loading ...
Support Center